MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Health Effect - Clinical Code Pain (1994)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the open anterior bankart repair being performed was a revision from a prior instability repair.During the procedure, after deep dissection to the glenoid rim, the surgeon placed the guide from the ar-3638ds fibertak disposable kit on the glenoid and introduced the ar-3600d-3 1.70mm drill through the guide and began to drill in a straight line fashion.Before the drill could bottom out it looked as though the drill ¿caught¿ and the surgeon immediately stopped drilling.The surgeon pulled the drill guide off the bone and evaluated the drill outside the patient.The drill had bent such that the guide was unusable because the drill had lodged in the guide.The rep reported the surgeon followed the technique as they walked them through each step with this being the surgeon's first time using this anchor.Another drill guide and drill bit were opened and the case was completed using a four double loaded suturetape fibertaks.The rep reported that the outcome of the surgery was exactly as planned.The patient had good bone quality, and good tissue quality.Additional information requested.Additional information received on 04/22/2020: the rep reported the reason for the revision surgery was due to extreme instability following the primary surgery.The patient was experiencing pain and 'looseness' in their shoulder prior to the revision surgery.It is unknown when the symptoms began, or when the instability was first discovered.The primary surgery was an anterior instability in which three ar-1934bcf (lot unknown) were implanted.The sales rep reported the #2 sutures/knots from the original implants were the only items explanted during the revision.The date, surgeon name and facility for the primary surgery is unknown.

Brand Name
SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10055629
Report Number1220246-2020-01835
Device Sequence Number16847186
Product Code MAI
UDI-Device Identifier00888867023871
UDI-Public00888867023871
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Device Catalogue NumberAR-1934BCF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2020
Initial Report FDA Received Date05/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;